MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Retraction Problem (1536); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: pipeline embol device 4.25mm x 25mm model number: ped2-425-25 lot number: b748271.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex with shield (ped2) met resistance with a marksman microcatheter during resheathing.The patient was undergoing flow diversion surgery for treatment of an unruptured, saccular, aci aneurysm of the c6 ophthalmic segment with a max diameter of 8 mm and a 4 mm neck diameter.The landing zone arterial diameter was 3.8 mm distally and 4.1 mm proximally.It was noted the patient's vessel tortuosity was severe.The angiographic result post procedure showed no injury.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label) and the catheter was flushed continuously with heparinized saline.During the deployment, the stent needed to be repositioned more distal to the aneurysm, however, attempts to resheath it were unsuccessful as the microcatheter no longer allowed the delivery system to be pulled through.Resistance was met, causing the microcatheter tip to drop further from the aneurysm.The pipeline became stuck in the distal end of the microcatheter.The load (slack) in the system was released in an attempt to resolve the issue, however it did not resolve.To retrieve the microcatheter, the intermediate catheter was raised and the entire system was withdrawn along with the microcatheter.It is unknown if there was any damage to the catheter or pushwire.The pipeline was replaced with a non-medtronic product to complete the procedure.Medical or surgical intervention was not needed to prevent a permanent impairment of a function, the event did not lead to or extend patient hospitalization, and there was no injury as a result of the event.No patient symptoms or complications were associated with this event.Ancillary devices include: marksman microcatheter 0.027" 160 cm.
 
Event or Problem Description
Additional information was received stating that "tip jammed" was referring to the resistance that the doctor felt when attempting to resheath the delivery system to reposition the device.The doctor felt tension at the tip because it was no longer possible to resheath the pipeline into the microcatheter.The tension generated at the tip of the microcatheter when trying to resheath the pipeline delivery system caused the tip of the microcatheter and the delivery system to retract below the segment where the aneurysm was located.For that reason, the doctor considered it too risky to continue trying.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that friction was felt when resheathing the device.During resheathing to retrieve the device, the microcatheter tip jammed and was lowered.The doctor tried a competing device following this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the ped did not jump during deployment.The problem occurred when trying to retrieve or resheath the device inside the microcatheter.Only one device was used for the embolization.However, there were several vendors, and when the medtronic device failed, the doctor decided to use a non-medtronic device.The tension was generated when trying to retrieve the device, forcing the resheathing.It was noted that the tip of the catheter moved during deployment, it had to be moved, as it is a natural movement to retract the tip so the device can be deployed.The tip remained optimal during deployment until the moment of retrieval or resheathing, which caused the system to fail.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The movements of the catheter recoil and attempts to coat the device may have caused the catheter damage.Exceeding the resistance of the microcatheter could have resulted in damage to the phenom.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the phenom microcatheter got kinked when the doctor exerted more force trying to re trieve or resheath the pipeline device.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22980309
Report Number9617601-2025-01342
Device Sequence Number12996310
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public(01)00847536026278(17)270307(10)228446657
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number228446657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/06/2025
11/20/2025
12/15/2025
01/23/2026
02/06/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/31/2025
12/11/2025
01/12/2026
02/02/2026
02/09/2026
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale